Alert archive / Alabama / Red Flag Warnings in 2015

Red Flag Warning 10, NWS Birmingham, AL

March 6, 201539 counties in Alabama

NWS Birmingham, AL issued this red flag warning at Mar 6, 2015, 3:46 PM CST for 39 counties in Alabama. It took effect at Mar 7, 2015, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2015, 3:46 PM CST (21:46 UTC)
In effect from
Mar 7, 2015, 12:00 PM CST
Expired
Mar 7, 2015, 6:00 PM CST
In force
6 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2015-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2015-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1557 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

836 
WWUS84 KBMX 062146
RFWBMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
346 PM CST FRI MAR 6 2015

...DRY CONDITIONS EXPECTED TO RETURN ACROSS CENTRAL ALABAMA
SATURDAY AFTERNOON...

ALZ025-027>050-071300-
/O.NEW.KBMX.FW.W.0010.150307T1800Z-150308T0000Z/
SHELBY-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-
CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-
ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
346 PM CST FRI MAR 6 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SATURDAY FOR
THE SOUTHERN HALF OF CENTRAL ALABAMA...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SATURDAY. 

* WINDS...WILL BE LIGHT FROM THE NORTHWEST UP TO 5 MPH.

* RELATIVE HUMIDITY...WILL DROP AS LOW AS 22 PERCENT.

* IMPACTS...OF A DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER
  CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CONTRIBUTE TO
EXTREME FIRE BEHAVIOR.

FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE
CONTACT THE ALABAMA FORESTRY COMMISSION AT
WWW.FORESTRY.ALABAMA.GOV.

&&

$$
1 follow-up statement
722 
WWUS84 KBMX 070747
RFWBMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
147 AM CST SAT MAR 7 2015

...DRY CONDITIONS EXPECTED TO RETURN ACROSS CENTRAL ALABAMA
SATURDAY AFTERNOON...

ALZ011>015-017>024-026-080000-
/O.EXA.KBMX.FW.W.0010.150307T1800Z-150308T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-ST. CLAIR-
147 AM CST SAT MAR 7 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR ALL OF CENTRAL ALABAMA...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. 

* WINDS...WILL BE FROM THE SOUTHWEST UP TO 5 MPH.

* RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT.

* IMPACTS...OF A DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER
  CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. 

FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE
CONTACT THE ALABAMA FORESTRY COMMISSION AT
WWW.FORESTRY.ALABAMA.GOV.

&&

$$

ALZ025-027>050-080000-
/O.CON.KBMX.FW.W.0010.150307T1800Z-150308T0000Z/
SHELBY-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-
CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-
ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
147 AM CST SAT MAR 7 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING FOR ALL OF CENTRAL ALABAMA...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING. 

* WINDS...WILL BE FROM THE NORTHWEST UP TO 5 MPH.

* RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT.

* IMPACTS...OF A DRY AIRMASS WILL RESULT IN CRITICAL FIRE 
  WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CONTRIBUTE TO
EXTREME FIRE BEHAVIOR.

FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE
CONTACT THE ALABAMA FORESTRY COMMISSION AT
WWW.FORESTRY.ALABAMA.GOV.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Mar 6, 2:47 PM CST, 59 minutes earlier.

Area forecast discussion, Mar 6, 2:47 PM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
247 PM CST FRI MAR 6 2015

.SHORT TERM...TONIGHT THROUGH MONDAY.

THE CLOUDS ASSOCIATED WITH THE WEDGE FRONT HAVE DISSIPATED AND
EXPECT CLEAR SKIES OVERNIGHT. THE COMBINATION OF CLEAR SKIES AND
LIGHT NORTH WINDS WILL RESULT IN ANOTHER COLD NIGHT ACROSS
CENTRAL ALABAMA WITH ALL AREAS FALLING BELOW FREEZING. DO NOT
EXPECT ANY TEENS SATURDAY MORNING...BUT LOW 20S POSSIBLE IN THE
COLDER VALLEYS. A NICE WARM-UP THIS WEEKEND AS THE COLD AIR MASS
SHIFTS EASTWARD OUT OF THE AREA. TEMPERATURES WILL REBOUND TO NEAR
AVERAGE VALUES BY SUNDAY. HIGH CLOUDS WILL BE ON THE INCREASE
SATURDAY AS A STORM SYSTEM DEVELOPS OVER THE SOUTHWEST STATES. THE
CLOUDS WILL GRADUALLY LOWER ON SUNDAY WHICH MAY TURN OUT TO BE A
MOSTLY CLOUDY DAY. SOUTHWEST UPPER FLOW WILL BRING RAIN INTO
CENTRAL ALABAMA SUNDAY NIGHT AND MONDAY.

.LONG TERM...TUESDAY THROUGH FRIDAY.

AN UPPER TROF WILL REMAIN OVER TEXAS ALL NEXT WEEK AND FEED PACIFIC
MOISTURE ACROSS THE CENTRAL GULF COAST STATES. FAIRLY HIGH RAIN
CHANCES WILL PREVAIL ALL NEXT WEEK AS THE UPPER FLOW PATTERN WILL
NOT CHANGE. THE GOOD NEWS IS THAT THERE IS NO INTRUSION OF COLD
AIR INTO THE DEEP SOUTH DURING THIS PERIOD...SO TEMPERATURES WILL
REMAIN WELL ABOVE FREEZING. EAST OR NORTHEAST LOW LEVEL FLOW
THROUGH THURSDAY WILL KEEP THE GULF MOISTURE CONFINED TO THE
COAST...AND NO THUNDERSTORM ACTIVITY EXPECTED. AS THE UPPER TROF
AMPLIFIES LATE IN THE WEEK...HIGHER MARINE MOISTURE MAY PUSH NORTHWARD
AND INCREASE THUNDERSTORM CHANCES.

58/ROSE

&&

.AVIATION...
18Z TAF DISCUSSION.

MVFR CIGS HAVE PUSHED WESTWARD ACROSS MUCH OF THE EASTERN HALF OF
ALABAMA THIS MORNING. HAVE ADJUSTED THE TAF FORECAST TO ALLOW FOR
BROKEN CIGS TO LAST THROUGH AT LEAST 20-21Z...THEN HOPEFULLY MIXING
TO VFR FOR THE REST OF THE AFTERNOON. THE ONLY TERMINAL NOT
EXPECTED TO BE IMPACTED IS KTCL. VFR CONDITIONS WILL REMAIN IN THE
FORECAST THROUGH THE REST OF THE PERIOD. NORTHERLY TO
NORTHEASTERLY SURFACE WINDS WILL PREVAIL THIS AFTERNOON.

56/GDG

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     24  58  31  62  42 /   0   0   0  10  40
ANNISTON    25  60  34  65  45 /   0   0   0  10  40
BIRMINGHAM  25  60  35  65  44 /   0   0   0  10  40
TUSCALOOSA  27  60  37  65  45 /   0   0   0  10  40
CALERA      27  60  37  66  46 /   0   0   0  10  40
AUBURN      30  62  40  68  49 /   0   0   0   0  30
MONTGOMERY  28  63  37  69  48 /   0   0   0  10  30
TROY        29  64  39  70  50 /   0   0   0  10  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Mar 6, 3:51 AM CST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
351 AM CST FRI MAR 6 2015

ALZ011>015-017>050-071000-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
351 AM CST FRI MAR 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THE OUTLOOK THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Alabama, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.